MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATUNE PRESSFIT STR STEM10X60MM; KNEE STEMS

DEPUY IRELAND - 9616671 ATUNE PRESSFIT STR STEM10X60MM; KNEE STEMS
Model Number 1513-10-060
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Difficult to Advance (2920)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Code Available (3191)
Date of Event 10/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that this patient was having an attune revision knee.The patient had a competitor product in the knee.The attune knee was prepared as per technique.The femoral and tibial stem were overreamed by 1mm.The broaches for the femur and tibia sat perfectly, and the trials sat correctly.The implants were assembled correctly.The tibial tray sat proud 2mm.Luckily, we could downsize the insert.During impaction of the femoral construct, the patient's femur cracked on the anterior surface.The surgeon had to use a cable to keep the crack from propagating.The surgeon used partial coated sleeves on both the femur and tibia.These items sitting proud, or cracking bone is a common issue with this system.The pressfit is too much.This was not an issue with this surgeon and the close to a thousand sigma revision knees that he performed.There was a surgical delay of 15 minutes.Right knee.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
A.Was atune pressfit str stem10x60mm on the femoral side? yes it was on the femoral side.

Brand Name
ATUNE PRESSFIT STR STEM10X60MM
Common Device Name
KNEE STEMS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key10742547
Report Number1818910-2020-23418
Device Sequence Number16972093
Product Code JWH
UDI-Device Identifier10603295043485
UDI-Public10603295043485
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1513-10-060
Device Catalogue Number151310060
Device Lot NumberJ32U71
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer10/27/2020
12/08/2020
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date11/03/2020
12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE CRS FEMORAL RT SZ 4 CEM; ATUN FEM SLV M/L 30MM HALF POR; ATUN TIB SLV M/L 29MM HALF POR; ATUNE PRESSFIT STR STEM12X60MM; ATUNE REV RP TIB BASE SZ 3 CEM; ATTUNE CRS FEMORAL RT SZ 4 CEM; ATUN FEM SLV M/L 30MM HALF POR; ATUN TIB SLV M/L 29MM HALF POR; ATUNE PRESSFIT STR STEM12X60MM; ATUNE REV RP TIB BASE SZ 3 CEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR